Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 27, NWS Corpus Christi, TX

May 7, 2007Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 7, 2007, 11:15 PM CDT for Webb County, Texas. It was in force for 90 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 7, 2007, 11:15 PM CDT (04:15 UTC)
Expired
May 8, 2007, 12:45 AM CDT
In force
90 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 12:02 AM CDTFLASH FLOODLaredo, TXFLOODING REPORTED IN SAN CARLOS SUBDIVSION NEAR HWY 359...WITH WATER IN SOME HOMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2805 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2805 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 080416
FFWCRP
TXC479-080545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1115 PM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEBB COUNTY IN SOUTH TEXAS

* UNTIL 1245 AM CDT

* AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.   
  DOPPLER RADAR ESTIMATED RAINFALL RATES NEAR 3 INCHES PER HOUR WITH 
  THESE STORMS.

* THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE   
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING   
  INCLUDE...LAREDO...MIRANDO CITY...AGUILARES...COLUMBIA 
  BRIDGE...EL   CENIZO...LAS TIENDAS...ORVIL AND RIO BRAVO.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2800 10021 2729 9956 2731 9883 2799 9927
      2799 9940 2810 9946

$$

MJG
3 follow-up statements
000 
WGUS74 KCRP 080447
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1145 PM CDT MON MAY 7 2007

TXC479-080545-
WEBB-
INCLUDING THE CITIES OF...LAREDO...MIRANDO CITY
1145 PM CDT MON MAY 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR WEBB
COUNTY...

AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS PRODUCING VERY 
HEAVY RAIN OVER THE WARNED AREA. RAINFALL TOTALS OF 2 TO 3 INCHES 
ARE POSSIBLE IN A SHORT PERIOD OF TIME WITH THESE STORMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAS 
TIENDAS...ENCINAL...AND LAREDO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR CENTRAL TEXAS.

LAT...LON 2800 10021 2729 9956 2731 9883 2803 9884
      2801 9942 2810 9946

$$

MJG
000 
WGUS74 KCRP 080530
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1226 AM CDT TUE MAY 8 2007

TXC479-080545-
WEBB-
INCLUDING THE CITY OF MIRANDO CITY
1226 AM CDT TUE MAY 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR WEBB
COUNTY...

AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THIS 
LINE EXTENDED FROM LAS TIENDAS TO ENCINAL TO OILTON...AND WAS MOVING 
EAST AT 30 MPH.

STORM TOTALS OF 1 TO 3 INCHES ARE OCCURRING WITH THIS LINE IN ONLY 
ONE HOUR TIME. SOME FLOODING OF HOMES HAS BEEN REPORTED IN SAN 
CARLOS SUBDIVISION NEAR LAREDO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR CENTRAL TEXAS.

LAT...LON 2820 9980 2789 9973 2789 9915 2757 9918
      2730 9945 2731 9883 2803 9884 2801 9942
      2820 9942

$$

MJG
000 
WGUS74 KCRP 080544
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1241 AM CDT TUE MAY 8 2007

TXC479-080551-
WEBB-
INCLUDING THE CITY OF MIRANDO CITY
1241 AM CDT TUE MAY 8 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM CDT FOR WEBB
COUNTY...

THUNDERSTORMS PRODUCING THE HEAVY RAINFALL HAVE GENERALLY MOVED OUT 
OF WEBB COUNTY...HOWEVER SOME MODERATE TO HEAVY RAINFALL WILL 
CONTINUE FOR THE NEXT HOUR ACROSS EXTREME EASTERN AND SOUTHERN WEBB 
COUNTY. RAINFALL TOTALS IN THESE AREAS AROUND 1 INCH ARE EXPECTED IN 
THESE AREAS...BUT THIS SHOULD NOT PRODUCE ADDITIONAL FLASH FLOODING 
IN THE REGION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR CENTRAL TEXAS.

LAT...LON 2820 9980 2789 9973 2789 9915 2757 9918
      2730 9945 2731 9883 2803 9884 2801 9942
      2820 9942

$$

MJG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 10:12 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 7, 10:12 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1012 PM CDT MON MAY 7 2007

.UPDATE...STRONG LINE OF CONVECTION REMAINS FROM UVA SOUTH INTO
MEXICO. STRONGER TSTMS WEST OF LRD HAVE BEEN RELUCTANT TO CROSS
THE BORDER AS THEY REMAIN ANCHORED IN MOIST RICH THETA-E RIDGE
AXIS. THE STORMS ARE CONFINED THERE DUE TO MUCH DRIER AIR TO THE
EAST ACROSS COASTAL BEND. NEW THIS WOULD BE AN ISSUE LIMITING
EASTWARD PROGRESSION...BUT DID THINK MORE WOULD CROSS THE BORDER
BEFORE DISSIPATING ACROSS THE RIO GRANDE PLAINS. THESE STORMS ARE
BEING AIDED BY NICE DIFFLUENT ZONES ACROSS NERN MEX AND SW TEXAS
AND HAVE SEEN SOME IMPRESSIVE STORMS IN MEXICO. SOME STORMS HAVE
BEEN JUST CREEPING EAST LAST HOUR...SO TOO EARLY TO SAY FOR SURE
THAT THE SVR THREAT IS OVER IN FAR WEST. THERE HAVE BEEN SOME VERY
WEAK LOW TOPPED SHOWERS BENEATH THE CAP ACROSS THE COASTAL PLAINS
W/ SEVERAL OBS SITE REPORTING -RA...BUT NOT EXPECTING ANY
MEASURABLE PRECIP W/ THIS ACTIVITY. WILL UPDATE TO CLEAN UP SOME
CLOUD WORDING AND WILL NEED A LATE UPDATE TO HANDLE CHANGES IN
CONVECTION OUT WEST AND THE WATCH AS WELL.

NOTE THE CRP RADAR APPEARS TO BE HAVING SOME RPG ISSUES AND THE
RADAR IS FORCING ITSELF BACK INTO CLR AIR MODE FOR NO APPARENT
REASON. AM WORKING ON THE PROBLEM.

&&

.MARINE...HAD TO UPDATE TO PLACE THE NEARSHORE AND OFFSHORE WATERS
IN SCA. APPARENTLY WATER TEMPS ARE REACHING THE MAGIC TEMPERATURES
THAT ALLOW DEVELOPMENT OF A NOCTURNAL JET ACROSS THE NEARSHORE
WATERS...AS PORT A AND BOB HALL BOTH HAVE INCREASED TO A SOLID
SCA DESPITE WEAKER LLJ TONIGHT (25 TO 35 KTS). BUOY 19 IS AROUND 17
KNOTS...BUT WILL INCLUDE OFFSHORE AS WELL AS BUOY 20 IS USUALLY
MORE REPRESENTATIVE OF OUR AREA AND IS TYPICALLY 3 TO 5 KNOTS
HIGHER THAT BUOY 19 ON THESE TYPY NIGHTS (OF COURSE CANT CONFIRM
THAT DUE TO BUOY 20 OUTAGE). EVEN PORT OCONNOR TCOON WAS INTO SCA
LEVELS THIS EVENING...BUT BAYS SHOULD BE DROPPING OFF AND WILL
KEEP THEM IN CAUTIONS LEVELS OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  85  70  84  67  /  10  10  10  10  10
VICTORIA          70  86  66  84  63  /  10  10  10  10  10
LAREDO            76  95  72  91  71  /  30  10  20  30  30
ALICE             71  89  68  86  67  /  10  10  10  10  10
ROCKPORT          75  82  71  83  68  /  10  10  10  10  10
COTULLA           71  90  68  86  67  /  40  10  20  30  30
KINGSVILLE        72  87  70  86  67  /  10  10  10  10  10
NAVY CORPUS       76  82  72  82  71  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

MJG...UPDATE
Hazardous weather outlook, May 7, 4:59 AM CDT, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
459 AM CDT MON MAY 7 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-081000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
459 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS DUE TO LARGE SEAS ARE EXPECTED TO
LINGER THIS MORNING ACROSS THE OFFSHORE WATERS. SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED ACROSS CORPUS CHRISTI BAY AND
BAFFIN BAY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE RIO GRANDE PLAINS
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. SOME OF THESE STORMS COULD
BECOME STRONG...CONTAINING SMALL HAIL AND GUSTY WINDS. NO OTHER
HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 11:01 PM CDTTornado WarningCRPWebb29 min
May 7, 11:29 PM CDTSevere Thunderstorm WarningCRPWebb61 min
May 7, 11:56 PM CDTSevere Thunderstorm WarningCRPLa Salle64 min
May 8, 1:00 AM CDTSevere Thunderstorm WarningCRPLa Salle30 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.